Aug 20, 2019

Posted by | 0 Comments

The Emotional Aspects of Hair Loss

The Emotional Aspects of Hair Loss

When we first notice out hair beginning to fall out, our first instinct is to immediately reverse that hair loss and get our hairlines looking full again. That instinct is motivated by the adverse emotional effects that can from losing our hair, most notably a huge hit to our self-esteem.

Despite being the instinct behind our motivation to combat hair loss, I found few resources online discussing the emotional aspects of hair loss. I decided to take the opportunity to create my own.

Why Is Losing Our Hair So Hard?

Losing our hair is so hard simply because of the connection our society puts between a healthy head of hair and attractiveness. Many cultures around the world see healthy, beautiful hair as marker of not only youth, but beauty. Hair loss directly impedes that association.

For many, their hair is an avenue for self-expression, similar to piercings and tattoos — without some of the same level of commitment. Hairstyles allow us to transform into a new person each day and convey a new attitude toward the rest of the world. For the more courageous people out there, hair dye let us change our hair to every color of the rainbow.

Coping Mechanisms for Hair Loss

Here are some of the things that people choose to do, after hair loss:

  • Put things into perspective

No one doubts the effect that hair loss can have on our self-esteem, but hair loss isn’t life-threatening. Over time, you’ll learn how to live with your hair loss.

  • Therapy

If you’re noticing that your hair thinning is having an extreme impact on you and your mental health, you might want to consider reaching out to a therapist.

  • Have hope

Don’t forget that you have options! The medical field has expanded to include medicine, shampoos, and scalp micropigmentation treatments from companies like DC Micro — all designed to have your hairline look full again.

Read More
Aug 19, 2019

Posted by | 0 Comments

Medicines that Cause Hair Loss

Medicines that Cause Hair Loss

A side effect of some medications is hair loss, which is a huge source of insecurity for many. To keep myself informed when using medications, I decided to research some common medications that may cause hair thinning.

  • Cholesterol Drugs

Drugs prescribed for lowering cholesterol may cause users to experience hair loss. Drugs known for this side effect are the popular Lipitor and Zocor. To avoid losing your hair, consider asking your doctor to switch you to Crestor which has not been shown to induce hair loss.

  • Accutane

Many struggling with severe acne have turned to the popular drug Accutane to clear up their skin. Accutane works well, but comes with a host of side effects. These can include dry skin, nose bleeds, and even hair loss.

If you’re taking the drug and are notice that your hair is thinning, speak with your dermatologist about other options that can reduce your acne while not promoting hair loss.

  • Antibiotics

Most of us will get bacterial infections during some course of our lifetime, and there’s no doubt that doctors will prescribe us antibiotics to fight off the illness. While fighting off the infection in our bodies, antibiotics lower our vitamin B and hemoglobin levels — two crucial ingredients for healthy hair.

Low levels of hemoglobin may lead some to become anemic, which can accelerate hair loss. Vitamin B is an essential vitamin for healthy hair, so low levels can also contribute to hair thinning. If you have to take hair thinning medications for an extended period of time, you’re likely worried about keeping your head of hair full. There a wide range of creative solutions out there —- pills, topical treatments, wigs, hair transplants, and even scalp micropigmentation services by companies like Team Micro. You don’t have to sacrifice your hair for your health.

Read More